Dysautonomia (Autonomic Dysfunction) Community
Supplements to overcome fatigue or increase stamina
About This Community:

This patient support community is for discussions relating to Dysautonomia (Autonomic Dysfunction) including: Postural orthostatic tachycardia syndrome (POTS), neurocardiogenic syncope, mitral valve prolapse dysautonomia, pure autonomic failure, autonomic instability and others.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Supplements to overcome fatigue or increase stamina

Over the years I've had MS ruled out several times; about 15 yrs ago dx w/dysautonomia which when rested I'm much better. I am on seratonin uptake.  recently experincing tingling in hands and feet & face when stressed by exhaustion.  Is there a supplement that can help this.  Also - have found out that my birth mother was Jewish and this could be the familial form of dysautonomia (eastern European).  Just looking into ways not to be so tired and fatigued.
Related Discussions
3 Comments Post a Comment
Blank
612876_tn?1355518095
Familial dysautonomia is a very different disease than the non-familial dysautonomias.  It is present from birth, and life-threatening.  Both parents would have to pass on the gene.  I think reading this description should clear up any confusion:
http://www.medhelp.org/medical-information/show/444/Riley-Day-syndrome

When you say you are on "seratonin uptake," do you mean you are on an SSRI, a selective serotonin reuptake inhibitor, or something else?

Tingling sensations may be indicative of problems with small nerve fibers, which isn't uncommon in dysautonomia.  You may want to ask your doctor about small fiber neuropathy.  
http://www.medhelp.org/medical-information/show/74/Peripheral-neuropathy

Some people find a reduction in the fatigue from dysautonomia with treatments such as florinef(fludrocortisone) and/or midodrine.  Using Ritalin as a vasoconstrictor rather than midodrine may have the added benefit of increasing alertness.  

Some people who prefer to stay away from medications or can't tolerate them try licorice (in lieu of florinef):
http://www.nlm.nih.gov/medlineplus/druginfo/natural/patient-licorice.html

It should ideally should be used under the supervision of a doctor/alternative medicine practitioner to get the dosing correct as it will increase water retention and blood pressure.  (Note that some forms sold have the active ingredient removed, and thus would be rendered ineffective for medical purposes.)

If you haven't had bloodwork lately, it may be worthwhile to have your electrolytes checked and also possibly be checked for thyroid problems and anemia, as any of these imbalances can worsen fatigue with dysautonomia.  
Blank
875426_tn?1325532016
You might want to check on the side effects of the SSRI you are taking, as there is at least one that can cause tingling in your extremities as a side effect.  They have ruled out MS, but have they checked your kidney function?  If you have failing kidney function, one of the symptoms can be numbness and tingling in your extremities.

You might try Sam-E, naturemade brand for helping you feel better.  It is over the counter, although a little expensive.  It is good for mood, inflammation, and liver health.  I've been taking one a day for years (and it was recommended to me by a doctor).  

You might also try exercise, which helps you to create endorphines, that make you feel better.  Exercise sometimes can actually help a person feel like they have more energy as it builds stamina.  If you have trouble doing exercise in an upright position, as I do, try laying down and using an exercise bike.

Sleep is very important when you are feeling exhausted.  If you don't already, you might try to make it habit to be in bed by 10 P.M.  I have heard this has to do with natural circadian rhythm.  And, if I go to bed later myself, I find I have a much harder time falling asleep.  
Blank
492869_tn?1285022533
Which SSRI, or SNRI are you taking currently?  Are you being treated with any other medication?  What kinds of symptoms are you experiencing?  Have you been experiencing symptoms since childhood?

I'm sorry to ask so many questions.  I hope you feel better soon!  Here are some links to further information in the health pages.

Dysautonomia Specialists:
http://www.medhelp.org/health_pages/Neurological-Disorders/Dysautonomia-Specialists/show/717?cid=196

Genetics Relating to Dysautonomias:
http://www.medhelp.org/health_pages/Neurological-Disorders/Genetics-Relating-to-Dysautonomias/show/832?cid=196
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dysautonomia (Autonomic Dysfunction) Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
612876_tn?1355518095
Blank
Heiferly
Columbus, OH
Avatar_m_tn
Blank
Ball123